MAUDE Adverse Event Report: INTELLIGENT ENDOSCOPY SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR

INTELLIGENT ENDOSCOPY SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT; LIGATOR
Model Number SLK-6-LF
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rupture (2208); Insufficient Information (4580)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris has requested additional information to clarify the reported event; however, the user facility declined.Our investigation into the reported event is in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The distributor reported on behalf of the user facility that while using the smartband multi-band ligation kit "the elastic ligature was rejected due to the string fraying during the traction of the first band.Furthermore, on the third band, the string ruptured the aspirated varicose vein.".
 
Additional Manufacturer Narrative
After further investigation, it was reported that the procedure was completed successfully using another device.The device subject of the reported event was not returned to steris for evaluation.Without the returned device, a cause of the reported event could not be determined.The smartband multi-band ligation kit instructions for use states, "place barrel on tip of endoscope.Then, advance barrel using a continuous rocking motion until scope tabs stop the barrel.Correct barrel placement can be verified when you cannot see the scope tabs on the monitor.Note do not use excessive force when advancing the barrel onto the endoscope.Remove barrel by turning in a counterclockwise motion, twisting barrel off the endoscope.Note: do not use excessive force to remove the barrel from the scope.Attach deployment cord loop onto ligation handle hook feature.With deployment cord secure on ligation handle, rotate ligation handle slowly to remove the extra slack in the deployment cord.Note: putting too much tension on the deployment cord can cause premature band deployment.If package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use.Please notify intelligent endoscopy for return authorization.Olympus/fujifilm endoscopes: insert handle stem with preloaded universal connector into accessory channel port ensuring it forms a complete seal and secure fit around the metal port.Note: keep the deployment cord clear of the barrel and endoscope, so that it does not become caught.Lubricate endoscope and exterior portion of barrel.Caution: do not place lubricant inside of barrel.Caution: do not apply alcohol to device." steris offered in-service training on the proper use and operation of the smartband multi-band ligation kit; however, the user facility declined.The device history record for the subject lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review was conducted for this lot of products and confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
SMARTBAND SAFEGRIP MULTI-BAND LIGATION KIT
Common Device Name
LIGATOR
Manufacturer (Section D)
INTELLIGENT ENDOSCOPY
4740 commercial park ct ste 1
clemmons NC 27012
Manufacturer (Section G)
INTELLIGENT ENDOSCOPY
4740 commercial park ct ste 1
clemmons NC 27012
Manufacturer Contact
coletta cohara
4740 commercial park ct ste 1
clemmons, NC 27012
4403586251
MDR Report Key23360357
Report Number3011324403-2025-00002
Device Sequence Number18383755
Product Code MND
UDI-Device Identifier00850261006033
UDI-Public(01)00850261006033(11)240301(17)260301(10)8716981
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberSLK-6-LF
Device Catalogue NumberIE11004
Device Lot Number(10)8716981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown